Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 19, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jan 28, 2008, 4:54 AM PST for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 28, 2008, 4:54 AM PST (12:54 UTC)
- Expired
- Jan 28, 2008, 7:00 AM PST
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 43 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 281300
FFWSGX
CAC071-281500-
/O.NEW.KSGX.FF.W.0019.080128T1254Z-080128T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
454 AM PST MON JAN 28 2008
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES THE CITY OF SAN BERNARDINO...
* UNTIL 700 AM PST
* AT 450 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS WITH MODERATE TO HEAVY RAINFALL ON THE COASTAL
FOOTHILLS IN THE VICINITY OF THE CAJON PASS WITH PEAK RAINFALL RATES
EXCEEDING 1.5 INCHES PER HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTLINE
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE POSSIBLE IN STEEP
TERRAIN. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
LAT...LON 3413 11768 3421 11766 3425 11752 3430 11749
3431 11745 3426 11730 3423 11708 3411 11716
3409 11732 3415 11744 3409 11754 3406 11764
TIME...MOT...LOC 1254Z 180DEG 0KT 3423 11739
$$
MARTINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 28, 3:48 AM PST, 1 hour 6 minutes earlier.
Area forecast discussion, Jan 28, 3:48 AM PST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
348 AM PST MON JAN 28 2008
.SYNOPSIS...A LOW PRESSURE TROUGH WILL MOVE INLAND TODAY...BRINGING
PERIODS OF RAIN...MOUNTAIN SNOW...AND GUSTY WINDS THIS
MORNING...TAPERING OFF THIS AFTERNOON. DRIER NORTHWEST FLOW
TUESDAY WILL BE FOLLOWED BY A FAST MOVING TROUGH BRINGING
COOL...BREEZY WEATHER WEDNESDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
PERIODS OF HEAVY MOUNTAIN SNOW ARE STILL POSSIBLE THIS MORNING.
OCCASIONAL SCATTERED LIGHT SHOWERS ARE EXPECTED THIS AFTERNOON.
WINDY IN THE MOUNTAINS AND DESERTS TODAY. COOL AND PARTLY CLOUDY
TUESDAY AND WEDNESDAY. WARMER AND CLEARER THURSDAY UNDER WEAK
RIDGING ALOFT AND WEAK OFFSHORE FLOW. STRONG ONSHORE FLOW AND A
DEEP MARINE LAYER FRIDAY AND SATURDAY. A CHANCE OF HEAVY RAIN AND
MOUNTAIN SNOW SUNDAY AS A STRONG GULF OF ALASKA SWEEPS IN FROM THE
NORTHWEST.
.AVIATION...
280900Z...SHOWERS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH
MONDAY MORNING...DECREASING MONDAY AFTERNOON THROUGH THE NIGHT.
PARTLY CLOUDY TUESDAY WITH A WEAK SYSTEM MOVING IN TUESDAY NIGHT FOR
WIDELY SCATTERED SHOWERS. BASES THIS MORNING AROUND 3-4K FT MSL OR
HIGHER WITH LOCAL BASES 2500 FT IN SHOWERS AND ISOLATED TO 1500 FT
OR LOWER IN HEAVIER SHOWERS. VSBY MOSTLY ABOVE 7SM WITH 3-5SM IN
SHOWERS AND 1-2SM IN HEAVIER SHOWERS. TUESDAY WILL HAVE AREAS OF
STRATOCU BASES AT ABOUT 4000 FT WITH VSBY ABOVE 7SM. BASES LOWERING
TO 2500 FT TUE NIGHT. LOCAL SURFACE WINDS WILL BE AROUND 15 TO 20 KT
WITH GUSTS TO 25 KT AT TIMES THROUGH MONDAY. WINDS ALOFT WILL BE
WEST 30-50 KT TODAY...BECOMING NORTHWEST AND WEAKENING TO LIGHT
WINDS TONIGHT THROUGH TUESDAY MORNING...INCREASING AND BECOMING
STRONG AGAIN TUESDAY EVENING THROUGH THE NIGHT.
&&
.MARINE...
280900Z...WINDS HAVE DECREASED TONIGHT. NORTHWEST WINDS WILL
INCREASE TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR POSSIBLE
SMALL CRAFT CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH UNTIL 9 AM PST THIS MORNING FOR ORANGE COUNTY
COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO
COUNTY MOUNTAINS-SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY VALLEYS-SANTA
ANA MOUNTAINS AND FOOTHILLS.
WINTER STORM WARNING UNTIL 10 AM PST THIS MORNING FOR RIVERSIDE
COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
WINTER STORM WARNING UNTIL 6 PM PST THIS AFTERNOON FOR SAN DIEGO
COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...MACKECHNIE
AVIATION/MARINE...WHITLOW
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Jan 28, 4:00 AM PST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST MON JAN 28 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-291200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. STRONG...COLD LOW PRESSURE WILL MOVE THROUGH THE AREA TODAY. * FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 9 AM. HEAVY RAIN COULD CAUSE DEBRIS FLOWS...ESPECIALLY IN THE BURN AREAS. SEE LAXFFASGX FOR DETAILS. * STRONG AND GUSTY WINDS OVER THE MOUNTAINS AND DESERTS TODAY THROUGH THIS EVENING. * A WINTER STORM WARNING IS IN EFFECT FOR THE SAN BERNARDINO...SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS TODAY. SEE LAXWSWSGX. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. * A POSSIBILITY OF HEAVY RAIN AND MOUNTAIN SNOW ON SUNDAY AS A COLD UPPER LOW FROM THE GULF OF ALASKA MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 4:06 PM PST | Flash Flood Warning | SGX | San Diego | 84 min |
| Jan 27, 8:07 PM PST | Flash Flood Warning | SGX | San Diego | 83 min |
| Jan 27, 9:26 PM PST | Flash Flood Warning | SGX | San Diego | 94 min |
| Jan 28, 12:11 AM PST | Flash Flood Warning | SGX | San Diego | 94 min |
| Jan 28, 12:31 AM PST | Flash Flood Warning | SGX | San Bernardino | 119 min |
| Jan 28, 9:43 AM PST | Snow Advisory | SGX | Riverside, San Bernardino, San Diego | 4 hr |
| Jan 28, 9:52 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 10 hr |
| Jan 28, 12:42 PM PST | High Wind Warning | SGX | San Bernardino | 7 hr |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.